How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Susan RN Your Own Question
Susan RN
Susan RN, Nurse
Category: Health
Satisfied Customers: 584
Experience:  RN DNP, nurse educator since 1996,hospital RN 10 yrs,Advd practice, OB/Peds,Pharm, medical
19689124
Type Your Health Question Here...
Susan RN is online now
A new question is answered every 9 seconds

I am getting dizzy when I lay down flat or when Im laying

Customer Question

I am getting dizzy when I lay down flat or when I'm laying down and turn most often to the right, or sometimes when I first get up from laying down or bend over when standing. what is the cause?
Submitted: 7 years ago.
Category: Health
Expert:  Susan RN replied 7 years ago.
Have you had your blood pressure checked recently? Have you had any ear problems recently? Are you anemic? What time of day does this happen?
Customer: replied 7 years ago.
I currently take hydrochlorothiazide 25mg for HTN. I have not recently had any ear problems. I don't think that I am anemic I have never been told that I was anemic. This usually happens later in the day or at night but has also happened in the morning and at variable times in the day with less frequency than at the end of the day or at night.
Expert:  Susan RN replied 7 years ago.
Have someone check your blood pressure and see if it could be running low. Has the doctor checked your potassium level recently? What types of medicines do you take besides the Hydrochlorothiazide? Do you have any other medical problems? Do you get up slowly or quickly?
Customer: replied 7 years ago.
I have not recently had labs taken so I am not sure what my potassium level is. I do not take any other medications. I do not have any other medical problems. I usually get up pretty quickly. However, when I roll over I am not sure about how slowly or quickly I do this.
Expert:  Susan RN replied 7 years ago.
With the information you have given me, I would suggest this to see if it helps with the dizziness:

When you are laying down, roll over a little slower and see if that helps.
WHen you are laying down and sit up, do it slowly. When you are sitting down and get up, do it slowly.

With the blood pressure medicine, your body is trying to adjust to the change in your blood pressure when you change positions. THis is called orthostatic hypotension. YOu could have someone check you blood pressure when you are laying down, then sit up and have it checked again, then stand up and have it checked. If it gets lower with each position change, then that would be the problem.

Do not stop taking your blood pressure medicine unless your doctor advises you to do so. Be sure to drink plenty of fluids as well.

Is there anything else I can help you with today?

Thank you for allowing me to chat with you to find answers to your questions. If this information has helped, please click the Accept button. If you are very satisfied, then a bonus is welcomed. THank you.
Customer: replied 7 years ago.
Does orthostatic hypotension work in reverse? I always thought that there was a drop in the pressure when transitioning from supine to sitting to standing causing the feeling of dizziness. My dizziness is most significant when I lay down or when laying dowm when I roll over onto my side. However it does occur when I do move from laying to sitting to standing.
Expert:  Susan RN replied 7 years ago.
I understand what you are saying. I would suggest having a doctor check you for an inner ear issue which would cause dizziness anytime. You could try taking dramimine that contains meclezine and see if that helps. That is one of the same meds that a doctor would try for vertigo(dizziness). I will leave it up to you.